MAUDE Adverse Event Report: VYAIRE MEDICAL INC. AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

VYAIRE MEDICAL INC. AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number HUMIDIFICATION CHAMBER, 10/CS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: 81 other - the customer did not send physical sample, pictures, or provide a lot number since the sample was disposed.Therefore, no root cause could be determined.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.Sample was disposed.
 
Event or Problem Description
It was reported to vyaire medical that the humidification chamber, 10/cs blew apart (came apart) while on the patient.The patient was on 70lpm (litres per minute) and 80% fio2 (fraction of inspired oxygen).The patient also experienced desaturation but was fine.
 
Additional Manufacturer Narrative
We performed the dhr (device history record) review, and there was no issue found on lot cm21k30.Since the dhr review reflects that there was no issue during production, we then tried to duplicate the reported issue in our quality control room, and the failure was duplicated.One chamber was placed on the heater base using 2 psi operating pressure (this is the maximum operating pressure mentioned in the ifu), using a mr850 heater base with a temperature of 36 °c to 38 °c.After 6 hours of running time, we blocked the air from coming out of the corrugated tube that connected to the patient's mask.The chamber is still working with no leaks.However, when we input 5 psi of operating pressure and block the tube on the patient end, the leak from the base plate and housing edge happened.The case will become worse when the chamber has been used for a longer time due to the creep of the materials, including the chamber housing.The base plate is made of aluminum, so heat will accumulate over time.When too much pressure forced the housing edge to shift from the base plate.Thus, the shift created a stress that deformed the heated base plate, which caused a water leak.In the worst case, the base plate may separate from the chamber housing.From the study above, we reach the conclusion that the higher operating pressure and the immediate moment of air blocking the patient tube can cause a leak in the chamber.Depending on the operating pressure, the base plate can be blown off the housing.The root cause may come from an air pressure of 5 psi and an immediate moment of air blocking the corrugated tube on the patient side.

Brand Name
AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
CHINAMED PRODUCTS (CHINA) LTD.
xin tang industrial park jiao
tang town gaoyao district
guangdong 44 52 6100
CH   44 526100
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
MDR Report Key16886910
Report Number3013421741-2023-00032
Device Sequence Number14963327
Product Code BZD
UDI-Device Identifier10190752144446
UDI-Public(01)10190752144446(10)CM21K30
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K031745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2023
Device Model NumberHUMIDIFICATION CHAMBER, 10/CS
Device Catalogue NumberAH290
Device Lot NumberCM21K30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown